MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG 823832; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE W SG 823832; INTERNAL CSF DRAINAGE
Catalog Number 823832
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 01/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the patient was diagnosed with hydrocephalus and underwent ventriculoperitoneal (vp) shunt placement on (b)(6) 2024.Postoperatively, the shunt valve pressure was gradually adjusted.On (b)(6) 2025, a follow up ct scan showed no significant reduction in ventricular size, but confirmed patency of the peritoneal catheter.On (b)(6) 2025, repeated ct scan revealed persistent ventriculomegaly, prompting further reduction of shunt valve pressure.By (b)(6) 2025, no improvement was observed, suggesting shunt valve malfunction.On (b)(6) 2026, imaging confirmed recurrent ventriculomegaly, and the patient underwent shunt valve replacement with a new valve (id 823101).The pressure was set at 90 mmh2o.The patient currently exhibits mild improvement in mental status, though ventriculomegaly persists.A continued follow-up is advised.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823832) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history records (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint could be due to biological debris: as mentioned in the ifu "accumulation of biological matter (i.E.Blood, protein accumulations, tissue fragments, etc.) in the programming mechanism can cause inability of the device to be reprogrammed.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
The hakim valve (id (b)(6)) was returned for evaluation.Device history review: the product code 82-3832 with lot 7025220, conformed to the specifications when released to stock.Failure analysis: the position of the cam when the valve was received was at setting 30 mmh2o.The valve was visually inspected; the siphon guard was broken.Tear and cut marks were noted around the silicone housing and the siphon guard.The valve failed the programming test.The flush, leak, reflux, siphon guard tests could not be performed as the silicone housing at siphon guard area was torn.The pressure test could not be performed as the device did not program.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris were found on the ruby ball, on the seat of the ruby ball and motor.A visual check of the magnetization motors was carried out; the valve passed the test.Root cause analysis: no root cause could be clearly determined as the technician could not performed all the test in view of valve condition.The possible root cause for the issue could be due to biologicals debris as noted in ifu: accumulation of biological matter within the valve can: cause difficulties adjusting the valve setting with the tool kit and impair the anti-reflux function.Complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.Clinical signs such as headache, irritability, vomiting, drowsiness, or mental deterioration might be signs of a nonfunctioning shunt.The root cause for the siphon guard broken is due to a sharp or pointed object coming into contact with the valve in view of the cut marks on siphon guard and needle chamber.As noted in the surgical procedure precautions section in ifu, silicone has low cut/tear resistance.

Brand Name
PROG VALVE INLINE W SG 823832
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24470321
Report Number3013886523-2026-00040
Device Sequence Number13345184
Product Code JXG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number823832
Device Lot Number7025220
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer04/08/2026
06/11/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/24/2026
07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexFemale
Patient RaceAsian